MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC PASSIVE BIOPSY NAVIGUS SET; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC PASSIVE BIOPSY NAVIGUS SET; INSTRUMENT, STEREOTAXIC
Model Number 9733065
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Tissue Damage (2104); Iatrogenic Source (2498)
Date of Event 11/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was discarded by the site therefore no analysis can be performed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system.It was reported that intra/peri-operatively during a cranial biopsy procedure, the site was having difficulties removing the screws from the skull mounted base.Two of the screws broke off into the patients skull and had to be drilled out.There was a delay to the procedure of 5 minutes.The site reported minimal impact to patient.Entire disposable biopsy kit disposed of by the site.

Brand Name
PASSIVE BIOPSY NAVIGUS SET
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8109760
Report Number1723170-2018-05889
Device Sequence Number16577384
Product Code HAW
UDI-Device Identifier00763000215620
UDI-Public00763000215620
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K971247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model Number9733065
Device Catalogue Number9733065
Device Lot Number066212118A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2018
Initial Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight68